MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 16827
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Movement Disorder (4412); Unspecified Eye / Vision Problem (4471)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Device remains implanted and was not returned for additional evaluation and investigation.As additional investigation was not performed, a definitive root cause could not be confirmed.If additional information becomes available, a supplemental mdr will be sent.Internal complaint number: (b)(4).
 
Event or Problem Description
Physician contacted technical solutions about a patient that presented to the emergency room with signs of an overdose: pinpoint eyes, loss of coordination, and more.Technical solutions walked the physician through a drain of the reservoir which would effectively turn the pump off.Technical solutions referred the emergency room physician to the patient's managing physician.Reporting physician stated that the patient is still being evaluated, but they believed that a change in the patient's dosing regimen is what led to the patient symptoms.Additional communication with nurse from the managing physician's office confirmed that the patient's pump was emptied and filled with saline.The cause of the patient's overdose symptoms is unknown.The patient's dosage had not been recently changed as the last change was a year ago.The patient was scheduled for a pump refill two and a half weeks ago, but cancelled their appointment.Physician's assistant from hospital also communicated to the office that patient wishes to have pump removed.No further information was received.
 
Additional Manufacturer Narrative
Reporter stated that the cause of the patient's overdose symptoms was unknown but most likely was related to the amount of morphine given to the patient.If additional information or report of pump explant is provided, a supplemental mdr will be sent to capture it.Internal complaint number: (b)(4).
 
Event or Problem Description
Additional communication provided stated that the cause of the patient's overdose symptoms was unknown but most likely was related to the amount of morphine given to the patient.It was also reported that the patient's pump was drained and filled with saline.The patient was reported to be feeling well, but does not wish to continue with pump therapy.The patient wishes to have their pump explanted at some point.

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key14523005
Report Number3010079947-2022-00095
Device Sequence Number17800981
Product Code LKK
UDI-Device Identifier00810335020242
UDI-Public(01)00810335020242(17)201218(10)26521
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model Number16827
Device Catalogue Number16827
Device Lot Number26521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale